Translator Disclaimer
September 2009 Some results on the well-posedness for second order linear equations
Marcello D'Abbicco
Osaka J. Math. 46(3): 739-767 (September 2009).

Abstract

We investigate the Cauchy problem for second order hyperbolic equations of complete form, and we prove an extension of a classical result of Oleĭnik [10] concerning the well-posedness for equations in which are absent the terms with mixed time-space derivatives. Then, in space dimension $n=1$, we compare our results with those in [8] for equations with analytic coefficients, and those of [7] and [11] for homogeneous equations with coefficients depending only either on $t$ or on $x$. Moreover we exhibit, in space dimension $n\ge 2$, an equation of the form \begin{equation*} u_{tt} - \sum_{i,j=1}^{n} (a_{ij}(t,x)u_{x_{j}})_{x_{i}} = 0{,} \quad\text{with}\quad \sum a_{ij} \xi_{i}\xi_{j} \ge 0, \end{equation*} where the coefficients are analytic functions, for which the Cauchy problem is ill-posed. Finally, we present a sufficient condition for the well-posedness of $2 \times 2$ systems.

Citation

Download Citation

Marcello D'Abbicco. "Some results on the well-posedness for second order linear equations." Osaka J. Math. 46 (3) 739 - 767, September 2009.

Information

Published: September 2009
First available in Project Euclid: 26 October 2009

zbMATH: 1183.35188
MathSciNet: MR2583327

Subjects:
Primary: 35L15

Rights: Copyright © 2009 Osaka University and Osaka City University, Departments of Mathematics

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.46 • No. 3 • September 2009
Back to Top